MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-400-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped3 pipeline failed to open in the middle and distal section.The physician used a short sheath with 7f rist, phenom plus and phenom 27, a guidewire was used as well.The physician prepped the vantage per dfu.Tracked the vantage through the microcatheter into the proximal m1.The physician then unsheathed with about 60% push and 40% unsheath.The distal end was not opening.He continued to deploy and the stent was not fully opening in the midsection.He resheathed and slightly repositioned and the same thing happened.At this point he was not confident it was not going to open, the stent also looked twisted within the microcatheter.He pulled out the device and went in with a 400x16 vantage.The pipeline was not positioned in a bend.The pipeline was not stuck in the capture coil.More than 50 % had been deployed when it failed to open.The pipelinewas resheathed more than 2 times.There were no assitional steps required to open the pipeline.Used the sheath to recaptured the ped and the micro catheter in the patient.The devices were prepared according to the instructions for use (ifu).  the patient was being treated for an unruptured, saccualr aneurysm in the left internal carotid artery (ica).The max diameter was 3mm and the neck diameter was 3mm.The distal landing zone was 3.5mm and the proximal landin zone was 4mm.Vessel tortuosity was minimal. used a different device and the result was acceptable per physician.No patient symptoms or complication were reported.  ancillary devices: short sheath, 7f rist guide catheter, phenom plus catheter, phenom 27 catheter, and guidewire.
 
Additional Manufacturer Narrative
Product analysis of ped3-027-400-20, lotno:b666546 ¿ as found condition: the pipeline vantage was returned within the inner pouch, a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal end appeared not to be opened due to the damaged braid.The proximal end of the braid was found open and frayed.No bend was found on the pusher.No damages were found with the tip coil, distal marker, advanced resheathing mechanism, or proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the customer report of failure to open at the distal end was confirmed as the braid's distal end was not opened due to damaged braid.The cause could not be determined.Possible causes of failure to open include vessel tortuosity and damaged braid.However, the customer reported minimal vessel tortuosity, ruling out vessel tortuosity as a potential cause.In this event, the damaged braid may have contributed to the failure to open the issue.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing braid against resistance.However, the cause for the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19247825
Report Number2029214-2024-00859
Device Sequence Number6598654
Product Code OUT
UDI-Device Identifier00847536036727
UDI-Public00847536036727
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-400-20
Device Catalogue NumberPED3-027-400-20
Device Lot NumberB666546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale